Alert archive / Minnesota / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Aug 1, 2011, 10:59 PM CDT for 4 counties in Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 10:59 PM CDT (03:59 UTC)
- Expired
- Aug 2, 2011, 4:51 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 145 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
570
WGUS53 KDLH 020359
FFWDLH
MNC001-021-035-061-021000-
/O.NEW.KDLH.FF.W.0010.110802T0359Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1059 PM CDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AITKIN COUNTY...
CASS COUNTY...
CROW WING COUNTY...
ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 500 AM CDT TUESDAY
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
MOVE ACROSS THE WARNED AREA. RADAR ESTIMATES RAINFALL AT A RATE OF
1 TO 3 INCHES IN AN HOUR CAN BE EXPECTED WITH THE THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRAINERD...GRAND RAPIDS...AITKIN...BIGFORK...BOVEY...BOWSTRING...
BREEZY POINT...BREVIK...CHICKAMAW BEACH...COHASSET...COLERAINE...
CROSBY...CROSSLAKE...DEER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4681 9476 4682 9467 4741 9469 4742 9443
4782 9442 4784 9312 4615 9308 4619 9344
4624 9344 4623 9372 4640 9479
$$
STEWART3 follow-up statements
656
WGUS73 KDLH 020657
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
157 AM CDT TUE AUG 2 2011
MNC001-021-035-061-021000-
/O.CON.KDLH.FF.W.0010.000000T0000Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-CASS MN-AITKIN MN-ITASCA MN-
157 AM CDT TUE AUG 2 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ITASCA...AITKIN...CASS
AND CROW WING COUNTIES UNTIL 500 AM CDT...
AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA
SINCE 1000 PM MONDAY EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BRAINERD...GRAND RAPIDS...AITKIN...BALL CLUB...BAXTER...
BIGFORK...BREEZY POINT... COHASSET...AND DEER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4681 9476 4682 9467 4741 9469 4742 9443
4782 9442 4784 9312 4615 9308 4619 9344
4624 9344 4623 9372 4640 9479
$$
STEWART540
WGUS73 KDLH 020703
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
203 AM CDT TUE AUG 2 2011
MNC001-021-035-061-021000-
/O.CON.KDLH.FF.W.0010.000000T0000Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-CASS MN-AITKIN MN-ITASCA MN-
203 AM CDT TUE AUG 2 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ITASCA...AITKIN...CASS
AND CROW WING COUNTIES UNTIL 500 AM CDT...
AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA
SINCE 1000 PM MONDAY EVENING. THIS MAY CAUSE RAPID RISES IN STREAMS
WHICH MAY OVERRUN OVER ROADS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BRAINERD...GRAND RAPIDS...AITKIN...BALSAM...BAXTER...
BIGFORK...BREEZY POINT...COHASSET...COLERAINE...CROSBY...AND DEER
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4681 9476 4682 9467 4741 9469 4742 9443
4782 9442 4784 9312 4615 9308 4619 9344
4624 9344 4623 9372 4640 9479
$$
STEWART246
WGUS73 KDLH 020951
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
451 AM CDT TUE AUG 2 2011
MNC001-021-035-061-021005-
/O.CAN.KDLH.FF.W.0010.000000T0000Z-110802T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROW WING MN-CASS MN-AITKIN MN-ITASCA MN-
451 AM CDT TUE AUG 2 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ITASCA...AITKIN...
CASS AND CROW WING COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA SHOULD BEGIN TO RECEDE SOON OR HAVE
ALREADY BEGUN TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 4681 9476 4682 9467 4741 9469 4742 9443
4782 9442 4784 9312 4615 9308 4619 9344
4624 9344 4623 9372 4640 9479
$$
TENTINGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:58 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 1, 8:58 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
858 PM CDT MON AUG 1 2011
.UPDATE...THUNDERSTORMS ARE DEVELOPING ACROSS NE MN BACK TO THE
DAKOTAS AS EXPECTED. THIS AREA WILL GROW IN INTENSITY OVER THE
NEXT COUPLE OF HOURS AND WILL DROP HEAVY RAIN ACROSS THE FORECAST
AREA. QUICK LOOK AT THE 00Z NAM HAS MOVED AREA OF HEAVY RAIN
SLIGHTLY A LITTLE NORTH. FLASH FLOOD WATCH LOOKS GOOD. REST OF FCST
UNCHANGED.
&&
.PREV DISCUSSION... /ISSUED 656 PM CDT MON AUG 1 2011/
AVIATION...00Z TAF ISSUANCE
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN MN LATER THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. MVFR CIGS AND VSBYS MAY ACCOMPANY
THE STORMS THIS EVENING. LOW CLOUDS AND FOG MAY DEVELOP BEHIND THE
FRONT BY THE MORNING ALSO HELPING LOWER VISBYS AND CIGS.
PREV DISCUSSION... /ISSUED 347 PM CDT MON AUG 1 2011/
DISCUSSION...FLASH FLOODING AND SEVERE STORMS ARE MAIN FOCUS.
AT 330 PM...SKIES WERE CLEARING FROM THE NORTH...WHILE THE
RAINFALL AREA FROM LAST NIGHT FINALLY MOVED SOUTH OF THE CWA. NEW
STORMS HAD DEVELOPED ACROSS NW/WC MN AND WERE MOVING INTO THE
BRAINERD LAKES REGION. TEMPERATURES RANGED FROM THE MIDDLE TO
UPPER 70S IN THE SOUTH TO THE MIDDLE 80S IN THE NORTH. DEWPOINTS
RANGED FROM THE 50S IN THE ARROWHEAD TO THE LOWER 70S SOUTH.
STARTING TO BECOME VERY CONCERNED ABOUT THE POTENTIAL FOR FLASH
FLOODING ACROSS THE NORTHLAND OVERNIGHT. HPC HAS PLACED US IN A
RISK FOR EXCESSIVE RAINFALL WITH A MODERATE TO HIGH RISK OF
EXCEEDING FLASH FLOOD GUIDANCE. THE MODELS ARE ALL OVER THE PLACE
IN TERMS OF QPF AS IS TO BE EXPECTED...BUT THE 4KM NMM WRF IS
ACTUALLY HANDLING THE CURRENT PRECIPITATION QUITE WELL! IN
GENERAL...WILL USE A BLEND OF MODEL SOLUTIONS...WITH AN EMPHASIS
ON THE CONVECTIVE MODE AND QPF AREA OF THE 4KM NMM WRF. ALSO
CONCERNED ABOUT THE POTENTIAL FOR A DAMAGING WIND EVENT/DERECHO
OVERNIGHT...AND WILL INCLUDE MENTION OF SEVERE IN THE EVENING
ZONES/GRIDS.
IN TERMS OF FLASH FLOOD POTENTIAL...AM CONCERNED THAT TROPICAL
MONSOONAL MOISTURE WILL COMBINE WITH FAIRLY POTENT SHORTWAVE THAT
WILL MOVE ACROSS THE REGION OVERNIGHT. PRECIPITABLE WATER VALUES
ARE EXPECTED TO PEEK CLOSE TO 2.45 INCHES. H85 DEWPOINTS ARE
ACTUALLY AROUND 20C. THE COMBINATION OF THE TROPICAL
MOISTURE...THE STRONG SHORTWAVE AND H85 LOW...AND THE POSITION OF
THE WARM FRONT SOUTH OF THE AREA COULD COMBINE TO PRODUCE AN
EXPLOSIVE SITUATION FOR HEAVY RAIN AND THUNDERSTORMS. CONTEMPLATED
KEEPING SOME AREAS OUT OF THE FLASH FLOOD WATCH...INCLUDING THE
KINL AREA AND OUR SOUTHERN TIER OF COUNTIES...BUT CONFIDENCE IN
LOCATION OF HEAVY RAIN NOT ALL THAT HIGH AT THIS POINT. WE ARE
CONFIDENT THAT THERE WILL BE A PROLIFERATION OF SHOWERS AND
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING...AND WE ARE
CONFIDENT THAT SOMEWHERE IN THE CWA WILL SEE EXCESSIVE RAINFALL.
WE ARE JUST NOT COMFORTABLE AT THIS POINT TRYING TO PINPOINT THE
EXACT LOCATIONS DUE TO MODEL DIFFERENCES AND POTENTIAL FOR
CONVECTION SOUTH OF THE AREA TO STEAL MOISTURE. WOULD NOT BE
SURPRISED TO SEE SOME RAINFALL AMOUNTS OF UPWARDS OF 4 TO 6
INCHES...WITH WIDESPREAD 1 TO 2 INCHES.
MUCH DRIER AND MORE STABLE AIR WILL PUSH ACROSS THE CWA ON
TUESDAY...BRINGING A DECREASE IN CLOUDS AND PRECIPITATION FROM NW
TO SE. THE WEATHER SHOULD GENERALLY BE DRY THROUGH WEDNESDAY NIGHT
BUT A FEW SHOWERS AND STORMS COULD DEVELOP WEDNESDAY NIGHT AND
THURSDAY.
TEMPERATURES OVERNIGHT WILL BE VERY WARM...WITH LOWS IN THE UPPER
60S INTO THE 70S. OTHERWISE...MUCH OF THE REST OF THE WEEK WILL
SEE FAIRLY NORMAL TEMPS...ALBEIT A BIT WARMER THAN NORMAL.
EXTENDED...THURSDAY NIGHT THROUGH NEXT MONDAY. A FAST ZONAL FLOW
ALOFT...LATE IN THE WEEK THROUGH EARLY THE FOLLOWING WEEK...WILL
BRING A SERIES OF SHORT WAVES ACCOMPANIED BY WEAK AND FAST MOVING
COLD FRONTS. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL ONLY
HAVE LIMITED MOISTURE TO WORK WITH. WITH SLOWLY FALLING
HEIGHTS...AND EVENTUALLY VEERING UPPER WINDS AS THE FOLLOWING WEEK
GETS UNDERWAY...A LONG TERM COOLING TREND WILL CONTINUE. HIGHS
WILL ONLY REACH THE 70S AT THE END OF THE PERIOD.
&&
.POINT TEMPS/POPS...
DLH 65 82 57 80 / 80 20 10 10
INL 66 81 47 82 / 80 20 10 10
BRD 71 87 58 83 / 80 10 10 10
HYR 71 90 60 87 / 80 40 10 10
ASX 71 83 60 82 / 80 40 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ010>012-018>021-
025-026-033>038.
WI...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...STEWARTHazardous weather outlook, Aug 1, 3:52 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 352 PM CDT MON AUG 1 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 352 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE ACROSS THE NORTHLAND LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE STORMS MAY ALSO PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA OVERNIGHT. SEE THE LATEST FLOOD WATCH PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH MIDDAY TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 352 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE ACROSS THE NORTHLAND LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN FROM THURSDAY THROUGH MONDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 1, 10:13 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1013 PM CDT MON AUG 1 2011 WIZ001-002-007-008-020400- BAYFIELD-DOUGLAS-SAWYER-WASHBURN- 1013 PM CDT MON AUG 1 2011 ...STRONG THUNDERSTORMS OVER DOUGLAS...WASHBURN...SOUTHWEST BAYFIELD AND NORTHERN SAWYER COUNTIES... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAINT CROIX FLOWAGE...MOVING SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... WASCOTT... MINONG... LAMPSON... TOTAGATIC FLOWAGE... TREGO... NELSON LAKE... STANBERRY... SPRINGBROOK... EARL... HAYWARD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4607 9113 4584 9180 4624 9210 4640 9183 BERDES
Special weather statement, Aug 1, 10:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1030 PM CDT MON AUG 1 2011 MNZ037-020400- CARLTON/SOUTH ST. LOUIS- 1030 PM CDT MON AUG 1 2011 ...STRONG THUNDERSTORM MOVING ALONG THE THE CARLTON AND ST. LOUIS COUNTY BORDER... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CLOQUET...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... SCANLON... SAGINAW... MUNGER... ESKO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4687 9229 4666 9232 4670 9277 4688 9274 KK
Special weather statement, Aug 1, 10:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1033 PM CDT MON AUG 1 2011
MNZ018-025-026-020415-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
1033 PM CDT MON AUG 1 2011
...STORMS WITH VERY HEAVY RAINFALL...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF TOWN OF CASS LAKE TO 9 MILES WEST OF WALKER...MOVING EAST AT 25
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...FREQUENT DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
WILKINSON... TEN MILE LAKE... TOWN OF CASS LAKE...
WALKER... HACKENSACK... CASS LAKE...
LEECH LAKE... WHIPHOLT... SCHLEY...
PORTAGE LAKE... BOY LAKE... SIX MILE LAKE...
SUGAR LAKE... DIXON LAKE...
LAKE WINNIBIGOSHISH...
THE AREA OF SHOWERS AND THUNDERSTORMS MOVING IN COULD EVENTUALLY
LEAD TO A FLOODING THREAT. BE SURE TO LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4740 9468 4742 9443 4780 9443 4783 9404
4699 9402 4690 9466
DAPSpecial weather statement, Aug 1, 10:34 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1034 PM CDT MON AUG 1 2011 MNZ037-038-WIZ001-020415- CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE- 1034 PM CDT MON AUG 1 2011 ...STRONG THUNDERSTORMS OVER SOUTHEAST CARLTON AND DOUGLAS COUNTIES... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOXBORO...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... PATZAU... CHAFFEY... MOOSE JUNCTION... BENNETT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4648 9170 4624 9211 4642 9245 4657 9244 BERDES
Special weather statement, Aug 1, 10:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1046 PM CDT MON AUG 1 2011 MNZ019-026-035-037-020415- CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN AITKIN-SOUTH ITASCA- 1046 PM CDT MON AUG 1 2011 ...LINE OF STRONG THUNDERSTORMS ENTERING SOUTHERN ST. LOUIS AND NORTHERN CARLTON COUNTIES... AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ISLAND TO CROMWELL...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... TOIVOLA... ELMER... BROOKSTON... MEADOWLANDS... SAGINAW... PROSIT... PAYNE... KELSEY... CULVER... BURNETT... ALBORN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4733 9266 4681 9240 4658 9305 4712 9306 KK
Special weather statement, Aug 1, 10:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1048 PM CDT MON AUG 1 2011 MNZ018-026-035-020430- NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA- 1048 PM CDT MON AUG 1 2011 ...STORMS WITH HEAVY RAINFALL ACROSS ITASCA AND AITKIN COUNTIES... AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOOSE LAKE TO 4 MILES EAST OF BAIN...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... PRAIRIE LAKE... SPIDER LAKE... LA PRAIRIE... GUNN... GRAND RAPIDS... WABANA LAKE... LIBBY... BIG SANDY LAKE... COLERAINE... BOVEY... BLACKBERRY... BALSAM LAKE... TACONITE... BALL BLUFF... WARBA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4761 9310 4674 9306 4668 9360 4751 9382 DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:20 PM CDT | Special Weather Statement | DLH | Aitkin | 40 min |
| Aug 1, 8:49 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Aug 1, 9:03 PM CDT | Special Weather Statement | DLH | Aitkin | 12 min |
| Aug 1, 9:22 PM CDT | Special Weather Statement | DLH | Aitkin | 23 min |
| Aug 1, 9:27 PM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Aug 1, 9:29 PM CDT | Special Weather Statement | DLH | Pine | 16 min |
| Aug 1, 9:52 PM CDT | Special Weather Statement | DLH | Carlton | 23 min |
| Aug 1, 9:54 PM CDT | Special Weather Statement | DLH | Itasca | 36 min |
| Aug 1, 10:08 PM CDT | Special Weather Statement | DLH | Aitkin | 37 min |
| Aug 1, 10:12 PM CDT | Special Weather Statement | DLH | Carlton | 18 min |
| Aug 1, 10:30 PM CDT | Special Weather Statement | DLH | Carlton | 30 min |
| Aug 1, 10:33 PM CDT | Special Weather Statement | DLH | Cass | 42 min |
| Aug 1, 10:46 PM CDT | Special Weather Statement | DLH | Carlton | 29 min |
| Aug 1, 10:48 PM CDT | Special Weather Statement | DLH | Itasca | 42 min |
| Aug 1, 11:18 PM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Aug 1, 11:31 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 1, 11:47 PM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Aug 2, 12:10 AM CDT | Special Weather Statement | DLH | Carlton | 35 min |
| Aug 2, 12:25 AM CDT | Special Weather Statement | DLH | Cass, Itasca | 35 min |
| Aug 2, 12:40 AM CDT | Flash Flood Warning | DLH | Carlton, Saint Louis | 4 hr |
| Aug 2, 12:52 AM CDT | Special Weather Statement | DLH | Saint Louis | 23 min |
| Aug 2, 1:01 AM CDT | Special Weather Statement | DLH | Crow Wing | 29 min |
| Aug 2, 1:16 AM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 2, 1:30 AM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 30 min |
| Aug 2, 1:39 AM CDT | Areal Flood Advisory | DLH | Saint Louis | 3 hr |
| Aug 2, 1:51 AM CDT | Special Weather Statement | DLH | Carlton, Pine | 24 min |
| Aug 2, 2:11 AM CDT | Special Weather Statement | DLH | Aitkin | 34 min |
| Aug 2, 3:01 AM CDT | Special Weather Statement | DLH | Pine | 29 min |
| Aug 2, 3:33 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 27 min |
| Aug 2, 3:41 AM CDT | Special Weather Statement | DLH | Pine | 34 min |
| Aug 2, 4:07 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 23 min |
| Aug 2, 4:49 AM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Aug 2, 5:11 AM CDT | Areal Flood Advisory | DLH | Carlton | 3 hr |
| Aug 2, 6:33 AM CDT | Flash Flood Warning | DLH | Carlton, Pine | 4 hr |
| Aug 2, 6:54 AM CDT | Areal Flood Advisory | DLH | Pine | 6 hr |
| Aug 2, 8:27 AM CDT | Special Weather Statement | DLH | Pine | 33 min |
| Aug 2, 11:06 AM CDT | Flash Flood Warning | DLH | Carlton, Pine | 4 hr |
| Aug 2, 3:29 PM CDT | Areal Flood Warning | DLH | Carlton, Pine | 24 hr |
| Aug 2, 3:47 PM CDT | Areal Flood Warning | DLH | Carlton, Pine | 48 hr |
Nearby
Flash Flood Warnings in Minnesota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.